What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 6, 1:02 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 6, 1:02 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Gray ME
202 PM EDT Mon Sep 6 2021
.SYNOPSIS...
A trough will exit to our east this evening. High pressure and
fair weather build in Tuesday, lasting into Wednesday with
temperatures warming into the upper 70s and low 80s by
Wednesday. A slow moving cold front will approach Wednesday
afternoon bringing increasing chances of showers with a chance
of thunder late Wednesday through Thursday. Hurricane Larry will
pass well offshore this week but building long-period swells
are expected, which may result in increased rip currents.
&&
.NEAR TERM /THROUGH TONIGHT/...
A trough of low pressure will exit to our east this evening with
the latest HRRR showing the precipitation shifting east of our
forecast area after 23Z. Will continue to include enhanced
wording for the possibility of gusty winds and hail in a few of
the strong storms.
Drier air will filter into the Maine and New Hampshire as winds
switch to a westerly direction tonight. However, there may
sufficient low level moisture to allow for patchy late night fog
mainly in northern and western New Hampshire.
Temperatures will bottom out in the 50s in all areas tonight.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
High pressure will build towards the East Coast on Tuesday
bringing dry conditions to the region. A west to northwest flow
will allow for mostly sunny conditions downwind of the mountains
due to downsloping. A few more clouds will linger in the
mountains during the day. Temperatures will climb through the
70s for afternoon high temperatures.
Mostly clear and cool conditions are expected Tuesday night.
There may be some late night clouds arriving over western New
Hampshire towards morning as the next front system approaches
from the west.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
With low pressure becoming vertically stacked between James Bay
and the UP of Michigan, the associated cold front will move
through the region Wednesday through Thursday. Out ahead, warm
and moist air will advect into the region. Highs Wed should
reach the mid to upper 70s, with southern locations bumping into
the 80s. Overall, guidance continues to agree on general onset
of precip late Wed afternoon, with rain and thunder continuing
overnight.
As previously alluded to, the speed of departure of the front
remains more uncertain. Showers will likely be continuing for
far eastern areas come Thursday afternoon. Additional forcing
may arrive along the coastal plain with the formation of low
pres amid the boundary into Thurs evening and overnight. This
would keep rain showers in the forecast for another night,
finally exiting Fri morning. This area of lift comes as a
strengthening upper jet entrance region begins moving north with
the longwave trough trending negative from a neutral tilt.
Current forecast aligns with the ECMWF and GEM showing this
feature; a right entrance region w/ divergence aloft conducive
to increased precip intensity and coverage. The quicker GFS
suppresses this idea as the region falls below the less
favorable sinking motion of the left entrance.
The trough moving off the coast into Friday will also be
responsible for guiding Larry in the open Atlantic. As dry
conditions work into the area for much of the weekend, long
period swell and increased wave heights will impact the coast
with possible erosion and threat of rip currents. Temperatures
will trend to around normal through the period with daytime
highs in the 70s and overnight lows in the 50s, with some 40s in
the higher terrain. Another upper low will progress south of
James Bay by early next week which could bring more showers to
the region.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Short Term...Localized IFR conditions in scattered showers and
thunderstorms through this evening, then VFR conditions will
prevail with clearing skies. There may be some late night patchy
fog in the northern valleys as well as the Connecticut River
valley. VFR conditions expected Tuesday and Tuesday night.
Long Term...VFR conditions will prevail Wed afternoon, with
brief MVFR possible around showers/thunder in NH terminals.
Ceilings will lower to IFR overnight with continuing rain and
breezy southerly winds. West wind shift occurs Thurs afternoon
with IFR improving to MVFR Thursday evening. VFR Friday.
&&
.MARINE...
Short Term...Low pressure centered to the north crosses the
waters today, pushing a cold front with potentially gusty
showers or storms into this evening. Conditions are not
expected to reach SCA thresholds, however gusts to 25+ kts are
possible with showers/storms this evening. Winds turn westerly
behind the system tomorrow as high pressure crosses the East
Coast.
Long Term...An SCA will likely be needed beginning Wed afternoon
for increasing southerly winds as well as wave heights
overnight. Wave heights will continue to run about 5 to 6 ft
Thurs and Thurs night, increasing 5 to 9 ft Friday with
increasing long period swell from Larry. Waves and swell will
begin to decrease into the weekend.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR/SHORT TERM...Cannon
LONG TERM...Cornwell
Hazardous weather outlook, Sep 6, 1:08 PM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
208 PM EDT Mon Sep 6 2021
MEZ007>009-012>014-018>022-033-NHZ001>013-015-071815-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
208 PM EDT Mon Sep 6 2021
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon with some storms
capable of strong winds and small hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ023>028-NHZ014-071815-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
208 PM EDT Mon Sep 6 2021
This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon with some storms
capable of strong winds and small hail.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Long period swells are expected to build into the Gulf of Maine
during the middle and end of the week, associated with distant
Hurricane Larry. High surf and dangerous rip currents are possible
late in the week through next weekend. High astronomical tides are
also expected during this time leading to the potential for beach
erosion.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ANZ150>154-071815-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
208 PM EDT Mon Sep 6 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 2:33 PM EST, 1 hour before
Special Weather Statement
National Weather Service Gray ME
333 PM EDT Mon Sep 6 2021
MEZ007-008-012-013-020-062015-
Southern Oxford ME-Northern Oxford ME-Androscoggin ME-
Southern Franklin ME-Northern Franklin ME-
333 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southeastern Oxford,
north central Androscoggin and southwestern Franklin Counties through
415 PM EDT...
At 333 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Weld to near Waterford.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Farmington, Bethel, Rumford, Turner, Jay, Livermore Falls, Dixfield,
Kingfield, Canton, Andover, Carrabassett Valley, Waterford, Phillips,
Weld, Wilton, Mexico, Livermore, Buckfield, Hartford and Greenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4511 7017 4439 7014 4413 7075 4482 7067
TIME...MOT...LOC 1933Z 227DEG 41KT 4480 7061 4426 7068
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 2:37 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Gray ME
337 PM EDT Mon Sep 6 2021
MEZ012-019-020-033-062015-
Southern Oxford ME-Interior Cumberland Highlands ME-Androscoggin ME-
Central Interior Cumberland ME-
337 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southeastern Oxford,
southwestern Androscoggin and northwestern Cumberland Counties
through 415 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Naples, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgton, Mechanic Falls, Naples, Raymond, Casco, Harrison, Hebron,
Poland, Minot, Oxford, Otisfield, Sebago and New Gloucester.
This includes Interstate 95 between mile markers 71 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 7071 4405 7073 4423 7037 4413 7025
4400 7023
TIME...MOT...LOC 1936Z 246DEG 41KT 4400 7067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 2:50 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Gray ME
350 PM EDT Mon Sep 6 2021
MEZ009-062030-
Central Somerset ME-
350 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of north central
Somerset County through 430 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Jackman, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackman, Rockwood Strip, Misery Gore, Sandwich Academy Grant, Taunton
And Raynham Academy Grant, Brassua, Sapling, Long Pond, Parlin Pond,
Misery, Tomhegan, Johnson Mountain, Chase Stream, Town Of Thorndike
and Moose River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4576 6973 4576 6976 4577 6978 4574 6979
4573 6981 4569 6978 4567 6974 4566 6974
4565 6970 4564 6971 4562 6970 4561 6971
4558 6971 4556 6974 4547 7009 4564 7020
4581 6971
TIME...MOT...LOC 1950Z 249DEG 28KT 4557 7009
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 2:53 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Gray ME
353 PM EDT Mon Sep 6 2021
MEZ012-019-020-024-025-062030-
Southern Oxford ME-Androscoggin ME-Central Interior Cumberland ME-
Coastal Cumberland ME-Sagadahoc ME-
353 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southern
Androscoggin, central Cumberland and western Sagadahoc Counties
through 430 PM EDT...
At 353 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mechanic Falls to 8 miles east of Naples
to Raymond. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewiston, Brunswick, Mechanic Falls, Topsham, Freeport, Gray,
Raymond, Lisbon, Greene, Durham, Casco, Bowdoin, New Gloucester,
Sabattus, Pownal, Poland, Minot, North Yarmouth, Wales and Oxford.
This includes the following highways...
Interstate 295 between mile markers 22 and 23, and near mile marker
25.
Interstate 95 between mile markers 62 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4420 7010 4399 7000 4385 7011 4386 7052
4397 7047 4410 7050
TIME...MOT...LOC 1953Z 263DEG 34KT 4407 7046 4398 7045 4390 7050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 3:09 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Gray ME
409 PM EDT Mon Sep 6 2021
MEZ013-014-021-062045-
Southern Franklin ME-Southern Somerset ME-Kennebec ME-
409 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northern Kennebec,
southeastern Somerset and southeastern Franklin Counties through 445
PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Farmington, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Farmington, Fairfield, Skowhegan, Pittsfield, Oakland, Madison,
Clinton, Norridgewock, Anson, Canaan, Hartland, Chesterville,
Cornville, Burnham, Athens, Harmony, Smithfield, Starks, New Sharon
and Mercer.
This includes Interstate 95 between mile markers 138 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4475 6940 4473 6939 4472 6941 4470 6942
4469 6948 4468 6947 4467 6944 4465 6946
4455 7009 4472 7014 4500 6956 4476 6938
TIME...MOT...LOC 2009Z 260DEG 31KT 4465 7002
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 3:25 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Gray ME
425 PM EDT Mon Sep 6 2021
MEZ020-021-024>026-062115-
Androscoggin ME-Kennebec ME-Lincoln ME-Coastal Cumberland ME-
Sagadahoc ME-
425 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of south central
Kennebec, southeastern Androscoggin, northwestern Lincoln, east
central Cumberland and northern Sagadahoc Counties through 515 PM
EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Litchfield, or 8 miles east of Lewiston, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewiston, Brunswick, Augusta, Bath, Gardiner, Topsham, Wiscasset,
Freeport, Litchfield, Farmingdale, Manchester, Hallowell, Woolwich,
Lisbon, Greene, Durham, Bowdoin, Bowdoinham, Chelsea and Jefferson.
This includes the following highways...
Interstate 295 between mile markers 31 and 51.
Interstate 95 between mile markers 79 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 7011 4407 7022 4438 6971 4407 6954
TIME...MOT...LOC 2025Z 241DEG 43KT 4406 7006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH